disoriented

jefraf

New
Messages
8
Reaction score
0
Points
1
Hi: I have noctural seizures so never remember them. I took a nap today with noone around so not sure if I had one, but I woke very disoriented. I wwent to my computer but couldn't think straight enough to even use it. It lasted over an hour and I am feeling better now. I am not sure if this might be related to a seizure or if I should let my neurologist know. I had disorientation after my last seizure but today was worse. Also wondering if it could be the keppra which I have been on for three weeks now. Any advice? Thanks Jeff
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,747
Reaction score
204
Points
173
You should always let your neuro know of any strange episodes -- he or she will be able to help determine whether it's a seizure, a post-seizure symptom, or a medication side effect. It's a good idea to make a record of when an episode happens, how long it lasts, and any other details you can remember, including anything from the preceding hours or days

Is there a chance you missed a Keppra dose? It has a relatively brief half-life, so it has less of a "safety" margin. Are you on any other seizure meds, or just the Keppra? Is it normal for you to nap during the day, or was your fatigue unusual?

Best,
Nak
 

jefraf

New
Messages
8
Reaction score
0
Points
1
thanks. I will let him know. I get up very early like 4:30 and usually take a nap around 9. I was very fatigued on waking but not before. I have a system where it is very difficult to miss taking my meds so I did take my keppra this morning. I appreciate your help as this is all so new to me and pretty scary.
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,747
Reaction score
204
Points
173
Good luck! I hope you and your neuro figure out what’s happening and that you can feel more in control.

I remember in the weeks after my first seizures I was feeling very fatigued and dizzy and my eyes were racing around. I just assumed it was part of the epilepsy, but it turned out I had been prescribed a too-high a dose of seizure meds. It can take some time after an epilepsy diagnosis to get a handle on how you're "supposed" to feel, what might be causing what, what to do when you feel something's not right, etc. But when you’re not sure, I think it's good to err on the side of caution, and get in touch with your neuro.
 
Top